Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Nashville, TN

June 3, 2016Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2016, 9:02 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2016, 9:02 PM CDT (02:02 UTC)
Expired
Jun 3, 2016, 9:30 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:05 PM CDTTSTM WND DMG6 Ese Franklin, TNTREE REPORTED DOWN ACROSS BOTH LANES OF 96E PAST TRINITY LN
Jun 3, 9:10 PM CDTHAIL 0.884 Ese Franklin, TNDIME TO NICKEL SIZE HAIL REPORTED IN TRINITY PARK AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

864 
WUUS54 KOHX 040202
SVROHX
TNC037-149-187-040230-
/O.NEW.KOHX.SV.W.0068.160604T0202Z-160604T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT FRI JUN 3 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 930 PM CDT

* AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN...
  MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE AND NOLENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3581 8679 3591 8691 3609 8673 3593 8651
TIME...MOT...LOC 0201Z 223DEG 17KT 3589 8676 

HAIL...1.00IN
WIND...60MPH
 
$$

BARNWELL
1 follow-up statement
810 
WWUS54 KOHX 040216
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT FRI JUN 3 2016

TNC037-149-187-040230-
/O.CON.KOHX.SV.W.0068.000000T0000Z-160604T0230Z/
RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN-
916 PM CDT FRI JUN 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTH
CENTRAL DAVIDSON COUNTIES...

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
NOLENSVILLE...OR 7 MILES EAST OF FRANKLIN...MOVING NORTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE AND NOLENSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3585 8670 3594 8682 3608 8671 3593 8651
TIME...MOT...LOC 0216Z 223DEG 17KT 3594 8670 

HAIL...1.00IN
WIND...60MPH
 
$$

BARNWELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:36 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 6:36 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
636 PM CDT FRI JUN 3 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Just like yesterday at this time, have broken out a late
afternoon grouping in the zone forecast product to deal with
scattered areal coverage of showers and thunderstorms this
evening. Still, anyway you look at it, this pattern still looks
like it will continue to support mainly late morning to early
evening diurnal driven isolated to scattered light to moderate
showers, with orographic influences, local effects, possible weak
disturbances moving through the upper level pattern, and outflow
boundaries from previous convection all playing a role in
locational development of showers and thunderstorms. Some weak
surface frontal passages may also occur, with the pesky upper
level low across the srn plains of TX providing the moisture
associated with the upper level pattern. For tonight, will keep
a slight chance of showers and thunderstorms across most of the
mid state, with a chance of showers and thunderstorms across
the Tennessee River Valley Region, where the best moisture
availability is. As for this weekend, looks like the best chance
of showers and thunderstorms still looks to be Saturday afternoon
into Saturday evening, and believe that numerous mainly moderate
showers and thunderstorms will be in store. Finally, a long wave
upper level trough will push this moisture rich and humid air mass
system eastward as Sunday progresses. Temps will slowly fall to
around seasonal normal values by Saturday and into Sunday as
increasing moisture and cloud coverage is expected across the
area. There may be some locally heavy rainfall here and there to
with the stronger showers and thunderstorms, but on average,
total rainfall amounts will range generally from 1.25 inches to
1.5 inches thru Sunday.

High pressure influences from the Upper Midwest, along with dry
nwly flow aloft, will build into the region providing very
pleasant, dry, with generally mostly clear sky conditions, type
of a weather pattern to the mid state region Sunday night through
the majority of the upcoming work week. Temps will be near
seasonal normal values thru the vast majority of this period
before broad strong upper level ridging influences build into the
mid state late in the work week into the upcoming weekend with
temps then expected to rise into the upper 80s to lower 90s by
the end of the work week.

&&

.AVIATION...
00Z TAF DISCUSSION.

Strong upper trough axis is currently positioned from east TX
northward through the upper Midwest. This feature will shift
slightly toward the east by tomorrow at this time. Additionally,
sfc cyclogenesis will pick up as the sfc low moves from the
northern Plains eastward across the Midwest. This will all spell
an increase in convection, with time, as we move forward through
this taf pd.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT FRI JUN 3 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT FRI JUN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE SATURDAY AFTERNOON
AND EVENING ACROSS ALL OF MIDDLE TENNESSEE. DAMAGING WIND GUSTS
AND HAIL WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY.

27

In the hours before

Special weather statement, Jun 3, 7:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT FRI JUN 3 2016

TNZ005-006-040115-
MONTGOMERY TN-STEWART TN-
731 PM CDT FRI JUN 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STEWART AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 815 PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIG ROCK...OR 11 MILES WEST OF FORT CAMPBELL NORTH...MOVING NORTHEAST
AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BIG ROCK...INDIAN MOUND AND WOODLAWN.

LAT...LON 3663 8785 3664 8742 3651 8744 3645 8775
      3665 8787 3665 8785
TIME...MOT...LOC 0031Z 240DEG 49KT 3660 8766

07
Special weather statement, Jun 3, 8:58 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT FRI JUN 3 2016

TNZ027-059-062-040245-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-
858 PM CDT FRI JUN 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
NORTHEASTERN WILLIAMSON AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 945
PM CDT...

AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLIN...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...NOLENSVILLE...
FOREST HILLS...OAK HILL...ANTIOCH AND BERRY HILL.

LAT...LON 3580 8680 3592 8695 3617 8675 3595 8645
TIME...MOT...LOC 0158Z 224DEG 17KT 3588 8679

BARNWELL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:31 PM CDTSpecial Weather StatementOHXStewart44 min
Jun 3, 7:38 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart37 min
Jun 3, 8:58 PM CDTSpecial Weather StatementOHXWilliamson47 min
Jun 3, 9:42 PM CDTSpecial Weather StatementOHXRutherford48 min
Jun 4, 9:48 AM CDTSpecial Weather StatementOHXCannon42 min
Jun 4, 10:27 AM CDTSpecial Weather StatementOHXSmith48 min
Jun 4, 11:08 AM CDTSpecial Weather StatementOHXClay, Jackson52 min
Jun 4, 11:23 AM CDTSpecial Weather StatementOHXSmith37 min
Jun 4, 11:24 AM CDTSpecial Weather StatementOHXCannon51 min
Jun 4, 11:31 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton44 min
Jun 4, 11:55 AM CDTSpecial Weather StatementOHXJackson, Smith65 min
Jun 4, 12:02 PM CDTSpecial Weather StatementOHXDeKalb43 min
Jun 4, 1:46 PM CDTSpecial Weather StatementOHXCumberland29 min
Jun 4, 2:51 PM CDTSpecial Weather StatementOHXRobertson39 min
Jun 4, 3:24 PM CDTSpecial Weather StatementOHXRutherford51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.